Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 159, NWS Springfield, MO

November 24, 2010Barry County, Lawrence County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Nov 24, 2010, 9:53 PM CST for Barry County, Lawrence County, Newton County, Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 24, 2010, 9:53 PM CST (03:53 UTC)
Expired
Nov 25, 2010, 4:00 AM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Lawrence County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 24, 10:45 PM CSTFLASH FLOODMonett, MOHIGHWAY 60 FLOODED AND CLOSED.
Nov 24, 10:50 PM CSTFLASH FLOOD3 Ssw Neosho, MOSECTION OF HIGHWAY D AT BUFFALO CREEK.
Nov 24, 11:15 PM CSTFLASH FLOODNeosho, MOINTERSECTION OF D HIGHWAY AND DONIPHAN RD IN NEOSHO FLOODED AND BEING CLOSED.
Nov 24, 11:38 PM CSTFLASH FLOODMonett, MOKYLER ST AND 60 HIGHWAY INTERSECTION IS FLOODED. EISENHOWER ST IS IMPASSABLE. CLEVELAND ST AND 4TH ST INTERSECTION IS FLOODED.
Nov 24, 11:40 PM CSTFLASH FLOOD4 Ese Neosho, MOA SECTION OF HIGHWAY HH NEAR ITS INTERSECTION WITH RAVIN ROAD WAS FLOODING AND BEING CLOSED OFF TO MOTORISTS.
Nov 24, 11:54 PM CSTFLASH FLOOD4 Wsw Monett, MOA SECTION OF HIGHWAY 97 IS FLOODED AND IN THE PROCESS OF BEING CLOSED OFF TO MOTORISTS. THE FLOODED AREA IS APPROXIMATELY ONE MILE NORTH OF PULASKIFIELD.
Nov 25, 2:30 AM CSTFLASH FLOODPierce City, MOHIGHWAY 97 CLOSED BETWEEN FRONT STREET AND NEWMAN AVENUE DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 419 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
419 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WGUS53 KSGF 250353
FFWSGF
MOC009-109-145-251000-
/O.NEW.KSGF.FF.W.0159.101125T0353Z-101125T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CST WED NOV 24 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 400 AM CST THURSDAY.

* AT 946 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS 
  ALREADY FALLEN ACROSS THE WARNED AREA THIS EVENING...WITH 
  ADDITIONAL MODERATE TO HEAVY RAINFALL SPREADING IN FROM OKLAHOMA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE C JUST SOUTH OF MCDOWELL...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
HIGHWAY 97 JUST SOUTH OF HIGHWAY 37 AT PIERCE CITY...
ROUTE W AT SHOAL CREEK NEAR RITCHEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.

&&

LAT...LON 3675 9408 3676 9463 3705 9462 3706 9410
      3705 9407 3696 9406 3713 9362 3683 9363
      3672 9407

$$

SCHAUMANN
2 follow-up statements
168 
WGUS73 KSGF 250608
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 AM CST THU NOV 25 2010

MOC009-109-145-251000-
/O.CON.KSGF.FF.W.0159.000000T0000Z-101125T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-NEWTON MO-BARRY MO-
1208 AM CST THU NOV 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR
NEWTON...NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES...

AT MIDNIGHT CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. BARRY COUNTY EMERGENCY MANAGEMENT REPORTS THAT A SECTION OF 
HIGHWAY 97 IS FLOODED AND CLOSED JUST NORTH OF PULASKIFIELD...WITH A 
FEW ROADS CLOSED IN THE CITY OF MONETT. IN NEWTON COUNTY...LAW 
ENFORCEMENT REPORTS THAT A SECTION OF HIGHWAY HH IS CLOSED NEAR THE 
INTERSECTION OF RAVIN ROAD...WITH A FEW ROADS CLOSED IN THE CITY OF 
NEOSHO.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE C JUST SOUTH OF MCDOWELL...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
HIGHWAY 97 JUST SOUTH OF HIGHWAY 37 AT PIERCE CITY...
ROUTE W AT SHOAL CREEK NEAR RITCHEY.

DOPPLER RADAR INDICATES THAT ONE TO THREE INCHES OF RAIN HAS FALLEN 
DURING THE PAST THREE HOURS...WITH AN ADDITIONAL INCH OF RAIN 
POSSIBLE FOR THE REST OF THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3675 9408 3676 9463 3705 9462 3706 9410
      3705 9407 3696 9406 3713 9362 3683 9363
      3672 9407

$$
713 
WGUS73 KSGF 250954
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CST THU NOV 25 2010

MOC009-109-145-251004-
/O.EXP.KSGF.FF.W.0159.000000T0000Z-101125T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-NEWTON MO-BARRY MO-
354 AM CST THU NOV 25 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CST FOR NEWTON...
NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN WILL CONTINUE ACROSS THE AREA...AS A 
RESULT THE AREA WILL BE PLACED UNDER AN AREAL FLOOD WARNING SHORTLY. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3675 9408 3676 9463 3705 9462 3706 9410
      3705 9407 3696 9406 3713 9362 3683 9363
      3672 9407

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 6:12 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 24, 6:12 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CST WED NOV 24 2010

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

STRONG CONVECTION HAD ORGANIZED IN A SOUTHWEST TO NORTHEAST AXIS
FROM NEAR JOPLIN TO THE LAKE OF THE OZARKS ALONG A PREFRONTAL
TROUGH. MEANWHILE A WARM FRONT HAD LIFTED NORTH AND EAST AND
EXTENDED FROM NEAR THE LAKE OF THE OZARKS TO NEAR WEST PLAINS.
MODEST INSTABILITY WAS NOTED SOUTH OF THE WARM FRONT WITH MIXED
LAYERED CAPES OF 500-700 J/KG AND 0-1 KM CAPE NEAR 300 J/KG IN
SOUTHWEST MISSOURI. LOW LEVEL HELCITIES WERE MAXIMIZED NEAR THE
WARM FRONT WITH DIMINISHING VALUES FARTHER WEST.

SUPERCELLS WITH PERSISTENT CIRCULATION WERE FOCUSED NEAR THE
INTERSECTION OF THE WARM FRONT AND PREFRONTAL TROUGH TO THE
SOUTHWEST OF THE LAKE OF THE OZARKS. WITH DECREASING INSTABILITY
PARAMETERS TO THE EAST...THESE STORMS WILL SHOW A GRADUAL
DIMINISHING TREND EAST OF THE LAKE OF THE OZARKS.

THE POTENTIAL FOR ADDITIONAL SUPERCELL DEVELOPMENT WILL CONTINUE
INTO THE EARLY EVENING HOURS ALONG THE PREFRONTAL TROUGH. THE
PRIMARY COLD FRONT EXTENDS FROM JUST EAST OF WICHITA TO NEAR ST.
JOSEPH MISSOURI. THIS FRONT WILL CATCH UP WITH THE PREFRONTAL
TROUGH BY EARLY EVENING THEN SURGE SOUTHEAST INTO THE OZARKS.
EXPECT THUNDERSTORMS TO BECOME CONGEALED ALONG THE FRONT AS IT
SWEEPS INTO THE OZARKS.

WIND SHEAR WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT
BUT INSTABILITY WILL WEAKEN WITH SUNSET AND MAY BE A LIMITING
FACTOR TO SEVERE WEATHER.

OVERALL THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT REMAINS
POSSIBLE THROUGH THE EVENING HOURS MAINLY SOUTHEAST OF A PITTSBURG
KANSAS TO VERSAILLES MISSOURI LINE. GIVEN THE EXTENT OF SHEAR AN
ISOLATED TORNADO CANNOT IS POSSIBLE.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
CONVECTION AND THUNDERSTORM AND SEVERE POTENTIAL THIS AFTERNOON
INTO THIS EVENING. THEN ATTENTIONS TURNS TO AN ARCTIC COLD FRONTAL
PASSAGE LATE THIS EVENING INTO THURSDAY. THUNDERSTORMS WILL BE
POSSIBLE ALONG THE FRONT...THEN MUCH COLDER TEMPERATURES AND
WINTRY PRECIPITATION WILL BE POSSIBLE BEHIND THE FRONT LATE
TONIGHT INTO THURSDAY.

CURRENTLY...SURFACE WARM FRONT HAS LIFTED BACK INTO THE AREA AND
GENERALLY EXTENDS FROM GAINSEVILLE TO SPRINGFIELD TO EL DORADO
SPRINGS THIS AFTERNOON. TO THE EAST OF THE FRONT TEMPERATURES ARE
IN THE LOWER 50S ACROSS CENTRAL MISSOURI WHILE TEMPERATURES HAVE
WARMED INTO THE 70S ACROSS SOUTHEASTERN KANSAS WEST OF THE FRONT.
DEWPOINTS ARE ALSO STREAMING BACK INTO THE AREA FROM THE SOUTHWEST
TO THE NORTHEAST BEHIND THE WARM FRONT...AS VALUES HAVE RISEN INTO
THE LOWER TO MIDDLE 60S. AS A RESULT OF THE WARMER TEMPERATURES AND
DEWPOINTS INSTABILITY HAS INCREASED ACROSS THE FAR SOUTHWESTERN
CWA. MLCAPE VALUES HAVE INCREASED INTO 250 TO 700 J/KG BEHIND THE
WARM FRONT. WIND SHEAR IS VERY STRONG AS 0-6KG BULK SHEAR VALUES
ARE GREATER THAN 70KTS ACROSS THE AREA...WHICH WILL BE SIGNIFICANT
TO PRODUCE ORGANIZED STORMS THIS AFTERNOON AND EVENING.

THE QUESTION IS DO WE HAVE ENOUGH INSTABILITY WITHOUT STRONG
FORCING TO MAINTAIN STORMS AHEAD OF THE APPROACHING COLD FRONT.
SUPERCELLS WILL BE POSSIBLE IF STORMS CAN MAINTAIN THEMSELVES AND
NOT GET SHEARED APART. STORMS ARE STARTING TO INCREASE IN
COVERAGE ACROSS THE NORTHEASTERN CWA GENERALLY ALONG AND NORTH OF
A MCCUNE KANSAS TO STOCKTON MISSOURI LINE. A FEW OF THIS STORMS
WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS
AFTERNOON...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE SHEAR
VECTORS ARE ORIENTATED IN SUCH A WAY THAT TRAINING OF STORMS
MAYBE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS.
DO NOT EXPECT WIDE SPREAD HEAVY RAINFALL AND FLOODING...BUT THERE
WILL BE THE POSSIBILITY FOR ANY AREAS THAT RECEIVE MULTIPLE
THUNDERSTORMS OVER THE SAME LOCATIONS.

THE COLD FRONT IS BEGIN TO SURGE TO THE SOUTH ACROSS CENTRAL
KANSAS THIS AFTERNOON. THE FRONT WILL STEADILY PUSH TO THE
SOUTHEAST INTO THE CWA THIS EVENING. THIS FRONT WILL BE QUITE
STRONG...SO THERE WILL BE ENOUGH FORCING TO DEVELOP ADDITIONAL
THUNDERSTORMS ALONG THE FRONT. EXPECT A LINE OF STORMS TO DEVELOP
NEAR THE NORTHWESTERN CWA BY THE EARLY TO MID EVENING HOURS THEN
SWEEP TO THE SOUTHEAST. THE MAIN RISK WITH THESE STORMS WILL BE
STRONG WINDS. IF ANY STORMS CAN DEVELOP AND REMAIN AHEAD OF THE
FRONT THE WILL BE A LARGE HAIL AND ISOLATED TORNADO RISK DUE TO
THE STRONG WIND SHEAR. WOULD EXPECT THE FRONT TO UNDER CUT THE
FRONT AS IT PUSHED SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR
WHICH WILL LIMIT THE HAIL AND TORNADO RISK...HOWEVER THERE COULD
REMAIN A WIND RISK INTO THE OVERNIGHT HOURS.

VERY COLD TEMPERATURES WILL QUICKLY SPREAD INTO THE AREA BEHIND
THE FRONT TONIGHT. THIS EVENING AND DURING THE EARLY OVERNIGHT
HOURS...THE PRECIPITATION SHOULD END PRETTY QUICKLY BEHIND THE
FRONT. HOWEVER...THE FRONT WILL BEGIN TO SLOW DOWN AS IT EXITS THE
AREA OVERNIGHT INTO THURSDAY MORNING. THERE WILL BE AN UPPER LEVEL
WAVE AND LIFT FROM THE UPPER LEVEL JET THAT REMAINS OVER THE AREA
BEHIND THE FRONT. SO...EXPECT POST FRONTAL PRECIPITATION LATE
TONIGHT INTO THURSDAY GENERALLY ALONG AND EAST OF THE INTERSTATE
44 CORRIDOR. THE 850MB FRONT WILL LAG BEHIND THE SURFACE FRONT SO
WARMER TEMPERATURES WILL BE PRESENT ALOFT. THIS WILL ALLOW FOR A
PERIOD OF FREEZING RAIN OR SLEET TOMORROW...WITH LIGHT
ACCUMULATIONS POSSIBLE. THERE ARE STILL QUESTION ON THE EXACT
LOCATION AND AMOUNTS OF ANY WINTRY WEATHER. THE 850MB FRONT WILL
OVERTAKE THE AREA WHICH MAY ALLOW FOR A SLEET SNOW RISK BEFORE IT
ENDS THURSDAY EVENING.

AGAIN MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT WITH
HIGHS ONLY EXPECTED TO WARM INTO THE 30S ON THURSDAY WITH LOWS
DROPPING INTO THE TEENS THURSDAY NIGHT. GUSTY NORTHERLY WINDS
WILL ACCOMPANY THE COLDER AIRMASS WHICH WILL ALLOW WIND CHILLS TO
DROP INTO THE TEENS TO THE SINGLE DIGITS. ANOTHER STORM SYSTEM
WILL IMPACT THE ARE EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES
FOR PRECIPITATION TO THE AREA.

WISE

&&

.AVIATION...

FOR THE 12Z KSGF...KJLN AND KBBG TAFS...AN ACTIVE WEATHER PERIOD
CAN BE EXPECTED DURING THIS FORECAST PERIOD. THUNDERSTORMS HAVE
AND CONTINUE TO DEVELOP FROM NORTHEASTERN OKLAHOMA TO THE
NORTHEAST INTO CENTRAL MISSOURI EARLY THIS EVENING. THESE
THUNDERSTORMS ARE DEVELOPING AND TRACKING OVER THE SAME LOCATIONS
AS PREVIOUS STORMS DID. CURRENTLY THUNDERSTORMS ARE AFFECTING THE
KJLN AREA AND WILL CONTINUE TO DO SO THIS EVENING. THESE STORMS ARE
MOVING TO THE NORTHEAST WITH THE WHOLE LINE GENERALLY SAGGING
SOUTH. THESE STORMS MAY AFFECT THE KSGF IN THE NEXT HOUR OR
TWO....WITH A COUPLE HOURS BEFORE THIS ACTIVITY AFFECTS THE KBBG
SITE. IFR VISIBILITIES...HEAVY RAINFALL AND GUSTY WINDS WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

A COLD FRONT THAT IS CURRENTLY MOVING INTO SOUTHEAST KANSAS WILL
CONTINUE TO RACE OFF TO THE SOUTHEAST TOWARDS AND THEN THROUGH THE
AREA THIS EVENING INTO THE OVERNIGHT HOURS. A LINE OF STORMS IS
LIKELY TO DEVELOP ALONG THE FRONT AS IT PUSHES THROUGH THE AREA.
WINDS WILL SHIFT TO THE NORTHWEST AND COULD BE GUSTY FOR A BIT
BEHIND THE FRONT. A MUCH COLDER AIRMASS WILL QUICKLY SPREAD INTO THE
AREA BEHIND THE FRONT WHICH MAY ALLOW FOR SOME LIGHT WINTRY MIX TO
OCCUR. LITTLE TO ANY ACCUMULATIONS SHOULD OCCUR AT THE TAF SITE AS
THE BETTER POTENTIAL WILL REMAIN SOUTH AND EAST OF THE TAF SITES.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 24, 9:26 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CST WED NOV 24 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
926 PM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  THE LIGHTNING RISK IS SIGNIFICANT.
  THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER
  60 MPH.
  THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF PING PONG
  BALLS.
  THE TORNADO RISK IS ELEVATED.
  THE FLOOD RISK IS ELEVATED.
  THE NON THUNDERSTORM WIND RISK IS LIMITED.
  THE FREEZING RAIN RISK IS LIMITED.
  THE EXTREME COLD RISK IS LIMITED.

DISCUSSION...

  A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO
  IMPACT AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR
  THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS. DAMAGING
  WINDS GREATER THAN 60 MPH...HAIL TO THE SIZE OF PING PONG
  BALLS...AND ISOLATED TORNADOES WILL ALL REMAIN POSSIBLE.
  TORRENTIAL RAINFALL WILL ALSO LEAD TO A RISK FOR FLASH
  FLOODING.

  AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND
  GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER
  AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE
  POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST
  CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS
  EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE
  ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE
  INTERSTATE 44 CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL
  COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE
  INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED...
  WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE
  ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION
  WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES
  AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE
  POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS
  AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY
  MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF THE
  INTERSTATE 44 CORRIDOR INTO THE EARLY OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Nov 24, 9:13 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             2 S WILLARD             37.28N 93.43W
11/24/2010  M1.00 INCH       GREENE             MO   NWS EMPLOYEE

&&

JCOLUCCI
Local storm report, Nov 24, 9:15 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             SPRINGFIELD             37.20N 93.29W
11/24/2010  E1.75 INCH       GREENE             MO   EMERGENCY MNGR

&&

JCOLUCCI
Local storm report, Nov 24, 9:24 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             SPRINGFIELD             37.20N 93.29W
11/24/2010  E1.50 INCH       GREENE             MO   EMERGENCY MNGR

            INTERSECTION OF NATIONAL AND BLAINE.

&&

JCOLUCCI
Local storm report, Nov 24, 9:25 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             SPRINGFIELD             37.20N 93.29W
11/24/2010  E1.25 INCH       GREENE             MO   PUBLIC

            INTERSECTION OF WEST BYPASS AND CHESNUT.

&&

JCOLUCCI
Local storm report, Nov 24, 9:26 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
11/24/2010                   GREENE             MO   TRAINED SPOTTER

            STORM SPOTTER OBSERVED SHINGLE DAMAGE OFF OF AN
            OUTBUILDING NEAR THE OLD SPRINGFIELD CITY HALL.

&&

DCRAMER
Local storm report, Nov 24, 9:27 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             STRAFFORD               37.27N 93.12W
11/24/2010  E1.75 INCH       GREENE             MO   EMERGENCY MNGR

            INTERSECTION OF STATE HIGHWAY 744 AND I-44.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 6:36 PM CSTSevere Thunderstorm WarningSGFDade, Greene, Polk39 min
Nov 24, 6:37 PM CSTTornado WarningSGFCamden, Miller38 min
Nov 24, 7:02 PM CSTSevere Thunderstorm WarningSGFGreene, Polk28 min
Nov 24, 7:11 PM CSTTornado WarningSGFPolk19 min
Nov 24, 7:26 PM CSTSevere Thunderstorm WarningSGFDallas, Laclede, Webster34 min
Nov 24, 7:34 PM CSTSevere Thunderstorm WarningSGFJasper, Newton56 min
Nov 24, 7:36 PM CSTSevere Thunderstorm WarningSGFDade, Lawrence54 min
Nov 24, 7:44 PM CSTTornado WarningSGFJasper, Newton46 min
Nov 24, 8:03 PM CSTFlash Flood WarningSGFCamden, Maries, Miller6 hr
Nov 24, 8:21 PM CSTTornado WarningSGFLawrence39 min
Nov 24, 8:24 PM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski36 min
Nov 24, 8:48 PM CSTFlash Flood WarningSGFDade, Lawrence6 hr
Nov 24, 8:52 PM CSTSevere Thunderstorm WarningSGFChristian, Greene42 min
Nov 24, 9:25 PM CSTSevere Thunderstorm WarningSGFWebster37 min
Nov 24, 9:32 PM CSTTornado WarningSGFWebster31 min
Nov 24, 9:46 PM CSTFlash Flood WarningSGFGreene, Webster6 hr
Nov 24, 9:49 PM CSTTornado WarningSGFLaclede, Wright56 min
Nov 24, 10:27 PM CSTSevere Thunderstorm WarningSGFTexas63 min
Nov 24, 10:45 PM CSTTornado WarningSGFBarry, McDonald, Newton60 min
Nov 24, 11:22 PM CSTTornado WarningSGFDent38 min
Nov 25, 2:29 AM CSTAreal Flood WarningSGFDallas, Polk9 hr
Nov 25, 3:55 AM CSTWinter Weather AdvisorySGFBarry, Camden, Christian, Dade, Dallas, Dent and 20 more14 hr
Nov 25, 3:59 AM CSTAreal Flood WarningSGFBarry, Greene, Lawrence, Newton, Webster6 hr
Nov 25, 9:44 AM CSTAreal Flood WarningSGFChristian, Greene24 hr
Nov 25, 11:39 AM CSTAreal Flood WarningSGFLawrence23 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.